helen-louise (baratron) wrote,
helen-louise
baratron

Ask Dr Mike.

It's very pleasing when someone who knows far more than you about a subject comes to the same conclusion that you did, independently of your thoughts. It's happened to me a couple of times lately, most recently this evening when I saw my doctor and he agreed that I should increase the dose of carbamazepine that I'm on from 400 to 600mg per day. I think it's more sensible than going back onto a higher dose of Efexor (venlafaxine) because:

a) I spent the summer trying to reduce my venlafaxine dose, and got it from 225 to 75 mg before I started to experience symptoms again.

b) What's wrong now is mood lability and instability. I'm depressed on and off but I'm also hyper on and off, and having "attacks" of crying for an hour and a half with no trigger when I don't actually feel sad. A mood stabiliser seems like a more sensible option to try to level that out than an antidepressant, which will just make any hypomania worse.

Unfortunately as usual he was running excessively late (my appointment time was 6.50pm and I got seen at 7.35pm), and so I completely forgot to tell him about all the possible thyroid issues that I'm still having. Tired all the time, cold a lot of the time, even worse temperature regulation than usual, hair falling out so much more than usual (I'm actually alarmed by the amount of hair that's on my pillow in the mornings), putting on weight despite eating less than usual. I meant to ask whether I should have another blood test, not least of all because carbamazepine is known to affect the results of thyroid hormone screening, and it could be useful to see the results pre- and post- changing the dose. Damn. And looking at this list of possible hypothyroidism symptoms - yep, definitely having a lot more joint problems than is usual for me, and my sex drive has disappeared again. I suppose I should phone him, as he's only doing physical appointments on Tuesdays now, and I only need to talk about it. Bah!
Tags: better living with modern pharmacology
Subscribe

  • Not here any more

    The new Terms of Service for livejournal wants to regulate certain types of political content which have been deemed inappropriate for children by…

  • BiFest

    Apparently there is a BiFest on Saturday 8th April, approximately 10 minutes walk from my house. This is so very close that I really have no excuse…

  • New-to-me doctors never understand me

    Today I experienced the joy which is seeing a doctor who doesn't know me. Apparently my usual GP is on holiday somewhere warm, lucky woman. So I was…

  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 1 comment